Rhabdomyolysis developing after transcatheter arterial chemoembolization for hepatocellular carcinoma

Kunishige Matake, Tsuyoshi Tajima, Kengo Yoshimitsu, Hiroyuki Irie, Hitoshi Aibe, Atsushi Sugitani, Hiroshi Honda

    Research output: Contribution to journalArticle

    1 Citation (Scopus)

    Abstract

    A 25-year-old man with hepatocellular carcinoma developed severe muscular weakness and pain 15 days after transcatheter arterial chemoembolization (TACE). The diagnosis of rhabdomyolysis was made based on myalgia localized in the bilateral upper extremities (bilateral trapezius, deltoid, biceps brachii, and teres major muscles) on magnetic resonance imaging and increased levels of muscle-derived serum enzymes. In this case, some drugs administered during the clinical course of TACE (diclofenac, famotidine, and cefotiam dihydrochloride) were suspected to be involved in the rhabdomyolysis, but the exact cause of rhabdomyolysis was not identified. The symptoms were completely improved by right trisegmentectomy of the liver following conservative treatment.

    Original languageEnglish
    Pages (from-to)1284-1287
    Number of pages4
    JournalCardioVascular and Interventional Radiology
    Volume32
    Issue number6
    DOIs
    Publication statusPublished - Nov 1 2009

    All Science Journal Classification (ASJC) codes

    • Radiology Nuclear Medicine and imaging
    • Cardiology and Cardiovascular Medicine

    Fingerprint Dive into the research topics of 'Rhabdomyolysis developing after transcatheter arterial chemoembolization for hepatocellular carcinoma'. Together they form a unique fingerprint.

  • Cite this